MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-452030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The microcatheter and implant were not returned.No remnants of the implant were still attached.The introducer was found to be in good condition and without damage.Folding was noted at the distal strain relief of the delivery pusher.Additionally, there was a kink in the pusher just distal to the introducer tubing on the pusher.An supplied image from the field displays only the pusher with no implant present as well.The complaint indicated that part of the implant was still attached to the pusher; the customer supplied image and the physical evaluation of the returned device did not find any part of the implant to be attached to the pusher.The implant was not returned.The inspection of the heater coil section of the pusher found no evidence of activation using a detachment controller.The investigation could not confirm the condition or circumstances that led to the separation of the implant, but it is consistent with the implant experiencing tensile forces that exceeded the strength of the attachment monofilament.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that treatment was performed for a type 1 endoleak.After placement of 5 embolization coils, the 6th coil unexpectedly detached during repositioning.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
Additional / clarifying information was received on (b)(6) 2020, which confirmed that the implant coil detached entirely within the target treatment site and remains implanted in the patient.

Brand Name
AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9855677
Report Number2032493-2020-00065
Device Sequence Number16797184
Product Code KRD
UDI-Device Identifier00810170015045
UDI-Public(01)00810170015045(11)190909(17)240831(10)1909095KG
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number45-452030
Device Catalogue Number45-452030
Device Lot Number1909095KG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1